iCliniq logo

Ask a Doctor Online Now

HomeAnswersOphthalmology (Eye Care)blurred visionCan a low dose of Metoprolol cause blurred vision?

Is my blurred vision related to the dose of Metoprolol?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 5, 2017
Reviewed AtJuly 5, 2023

Patient's Query

Hi doctor,

For the last five days, I am experiencing a kind of blurred vision. Initially, I was on Metoprolol 50 mg as I had a viral infection on the muscles of the heart. This time, when I visited my cardiologist, he said that the viral infection is almost gone and reduced my dose to 25 mg. After taking a week of 25 mg of Metoprolol, I have this fuzzy vision problem. Now, my cardiologist said we would go back to 50 mg. Do you think the blurred vision as the side effect of reduced dose of Metoprolol? If yes, will it go away with increasing the dose? Also, I have eye floaters. I have two floaters on the left and two on the right. But, It does not bother me. What is your opinion about this? One more thing is that I am addicted to masturbation. I do it twice a day. Will masturbation affect eyesight? Also, because of the position of masturbation, I am getting muscle pain on my back. What to do for this? Thank you so much in advance.

Answered by Dr. Vaibhev Mittal

Hello,

Welcome to icliniq.com.

Blurred vision is not related to this decreased dose of Metoprolol, but do not worry. It will become alright soon. If this blurred vision persists, consult a local ophthalmologist and get eyesight checked. In the eye, we have two segments. They are anterior and posterior. In the posterior segment, we have a gel called vitreous. This vitreous is made of collagen fibres. In some people, these collagen fibres get messed up, and they start floating in vitreous gel. When light enters the eye, these meshed collagen fibres cast a shadow on the retina which is seen as floaters by the patient. There is no treatment for eye floaters. Just avoid seeing them. These are entirely reasonable. Consult an ophthalmologist if these suddenly increase in number. There is no relation between masturbation, eyes and vision. It is the best method to satisfy the sexual urge. Yes, you may feel back pain but, that is not related to masturbation. You can masturbate in other positions like standing position or sitting position, or you can use the pillow to support your back during masturbation.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vaibhev Mittal
Dr. Vaibhev Mittal

Ophthalmology (Eye Care)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

eye floatersblurred vision

Ask your health query to a doctor online

Ophthalmology (Eye Care)

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy